MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA SAMPLE HANDLER PRIME

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA SAMPLE HANDLER PRIME
Model Number ATELLICA SAMPLE HANDLER PRIME
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that a pediatric sample (sid(b)(6) was misread and processed against a different sample (sid(b)(6) on the atellica sample handler prime system with serial number (b)(6).The customer stated the issue occurred on (b)(6) 2024 at 11:15 am and that sid(b)(6) was front-loaded and identified as sid (b)(6), and the worklist for sid (b)(6) was processed.Siemens has been informed that sid (b)(6) was not presented to the atellica system at the time of the event.The customer uses code128 as the barcode symbology, and the width of the label used with the sample tube appears narrow at 7.2mm, which is a potential issue.The laboratory has used labels with a measured width of 6mm.However, the customer has encountered barcode read errors on an alternate system and stated that no wrong sample ids were read and has stopped using barcode labels with a measured width of 6mm.Siemens is investigating the event.
 
Event or Problem Description
The customer reported that a pediatric sample (sid (b)(6) was misread and processed against a different sample (sid (b)(6) on the atellica sample handler prime system with serial number (b)(6).The customer stated the issue occurred on (b)(6) 2024 at 11:15 am and that sid (b)(6) was front-loaded and identified as sid (b)(6), and the worklist for sid 59249085 was processed.The customer informed siemens that the incorrect results had been released and were questioned by the physician(s).The customer stated that there was a delay in analysis because the limited pediatric sample volume depleted and decided not to rebleed the infant until the next day.The customer has performed repeat testing and issued a corrected report.There are no known reports of patient intervention or adverse health consequences due to the event.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2024-00234 on 18-oct-2024.Additional information (10-jan-2025): siemens investigated the event and noted that the tube characterization station (tcs) barcode misread sample id (b)(6) due to the customer using unapproved 6-7 mm barcode labels.The required minimum barcode width/height is 10 mm, specified in the customer's online help documentation.Siemens also identified a bar/space discrepancy within the barcode itself.When comparing the bars and spaces with the correct (b)(6) barcode, a wide black bar in the (b)(6) barcodes appeared compromised and split into two black bars instead of one wide bar, potentially due to an issue with the barcode printer.Siemens concluded that the cause of the event was a use error and the use of a barcode label that did not meet the requirements.The atellica sample handler prime system is fully functional and performs as specified, and no further evaluation was required.Siemens updated section h6 (investigation conclusion) to reflect the additional information.

Brand Name
ATELLICA SAMPLE HANDLER PRIME
Common Device Name
ATELLICA SAMPLE HANDLER PRIME
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
registration #: 2247117
flanders NJ 07836
Manufacturer Contact
rolando hualpa
511 benedict ave.
tarrytown, NY 10591
9143485874
MDR Report Key20483122
Report Number2432235-2024-00234
Device Sequence Number3519506
Product Code JJE
UDI-Device Identifier00630414002439
UDI-Public(01)00630414002439
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K161954
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATELLICA SAMPLE HANDLER PRIME
Device Catalogue Number11069001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2024
Supplement Date Received by Manufacturer01/10/2025
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown